Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 2, NWS Green Bay, WI

April 24, 2009Lincoln County, Marathon County, Oneida County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Apr 24, 2009, 6:58 PM CDT for Lincoln County, Marathon County, Oneida County, Wisconsin. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2009, 6:58 PM CDT (23:58 UTC)
Expired
Apr 24, 2009, 7:45 PM CDT
In force
47 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon

Counties Lincoln County, WI, Marathon County, WI, Oneida County, WI

The radar

The Green Bay radar (KGRB), 158 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 7:19 PM CDTHAIL 1.758 W Merrill, WI
Apr 24, 7:20 PM CDTTSTM WND DMGSpencer, WITREE FELL ONTO HOUSE CAUSING DAMAGE TO HOUSE. POWER LINES DOWN. ALSO NICKEL SIZE HAIL.
Apr 24, 7:27 PM CDTTSTM WND GST 49Merrill, WIAT RRL AWOS
Apr 24, 7:50 PM CDTHAIL 1.752 N Wausau, WIAND 40 MPH WINDS. ON HWY 51.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 4:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 12.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2009-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2009-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 242358
SVRGRB
WIC069-073-085-250045-
/O.NEW.KGRB.SV.W.0002.090424T2358Z-090425T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
658 PM CDT FRI APR 24 2009

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARATHON COUNTY IN CENTRAL WISCONSIN
  LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN
  SOUTHERN ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN

* UNTIL 745 PM CDT

* AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO 1 INCH
  IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF TOMAHAWK
  TO 13 MILES SOUTHWEST OF SPENCER...AND WERE MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MERRILL...
  RIB MOUNTAIN...
  WAUSAU...
  WESTON...
  MOSINEE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY

&&

LAT...LON 4513 9011 4513 9005 4522 9005 4559 8980
      4560 8942 4507 8944 4470 8965 4468 9031
      4482 9032
TIME...MOT...LOC 2358Z 276DEG 37KT 4546 8955 4459 9034

$$

RDM
4 follow-up statements
000 
WWUS53 KGRB 250010
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
710 PM CDT FRI APR 24 2009

WIC069-073-085-250045-
/O.CON.KGRB.SV.W.0002.000000T0000Z-090425T0045Z/
ONEIDA WI-LINCOLN WI-MARATHON WI-
710 PM CDT FRI APR 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR MARATHON...LINCOLN AND SOUTHERN ONEIDA COUNTIES...

AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP
TO 1 INCH IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WOODBORO TO
SPENCER...MOVING NORTHEAST AT 35 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
PONIATOWSKI...IRMA...HARRISON...HAMBURG...JEFFRIS...STRATFORD...RIB
FALLS...LITTLE CHICAGO...FENWOOD AND ROZELLVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. STAY AWAY
FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY
SHELTER.

&&

LAT...LON 4513 9011 4513 9005 4522 9005 4559 8980
      4560 8942 4507 8944 4470 8965 4468 9031
      4482 9032
TIME...MOT...LOC 0010Z 246DEG 29KT 4557 8949 4470 9029

$$

RDM
000 
WWUS53 KGRB 250025
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
725 PM CDT FRI APR 24 2009

WIC069-073-085-250045-
/O.CON.KGRB.SV.W.0002.000000T0000Z-090425T0045Z/
ONEIDA WI-LINCOLN WI-MARATHON WI-
725 PM CDT FRI APR 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR MARATHON...LINCOLN AND SOUTHERN ONEIDA COUNTIES...

AT 722 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE GOLF BALL SIZE HAIL...
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTH OF JEFFRIS TO SPENCER...MOVING NORTHEAST AT 35
MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
STRATFORD...RIB FALLS...LITTLE CHICAGO...JEFFRIS...MERRILL...
ROZELLVILLE...MARATHON CITY...BLOOMVILLE...PINE RIVER AND GLEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED 5 MILES WEST OF MERRILL. 
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO 
PROTECT YOURSELF AND YOUR PROPERTY.

&&

LAT...LON 4513 9011 4513 9005 4522 9005 4559 8980
      4560 8942 4507 8944 4470 8965 4468 9031
      4482 9032
TIME...MOT...LOC 0025Z 246DEG 29KT 4562 8934 4472 9017

$$

RDM
000 
WWUS53 KGRB 250034
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
734 PM CDT FRI APR 24 2009

WIC069-073-085-250045-
/O.CON.KGRB.SV.W.0002.000000T0000Z-090425T0045Z/
ONEIDA WI-LINCOLN WI-MARATHON WI-
734 PM CDT FRI APR 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR MARATHON...LINCOLN AND SOUTHERN ONEIDA COUNTIES...

AT 732 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES NORTHEAST OF JEFFRIS TO STRATFORD...MOVING NORTHEAST AT
25 MPH. DAMAGE TO A HOME AND TREES WERE REPORTED AROUND SPENCER AT 
725 PM.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
ROZELLVILLE...MERRILL...BLOOMVILLE...MARATHON CITY...GLEASON AND PINE
RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4513 9011 4513 9005 4522 9005 4559 8980
      4560 8942 4507 8944 4470 8965 4468 9031
      4482 9032
TIME...MOT...LOC 0034Z 232DEG 24KT 4565 8926 4475 9009

$$

RDM
000 
WWUS53 KGRB 250045
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
745 PM CDT FRI APR 24 2009

WIC069-073-085-250053-
/O.EXP.KGRB.SV.W.0002.000000T0000Z-090425T0045Z/
ONEIDA WI-LINCOLN WI-MARATHON WI-
745 PM CDT FRI APR 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MARATHON...WESTERN 
LINCOLN AND SOUTHERN ONEIDA COUNTIES EXPIRES AT 745 PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED EAST OF 
THE AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM.

LAT...LON 4513 9011 4513 9005 4522 9005 4559 8980
      4560 8942 4507 8944 4470 8965 4468 9031
      4482 9032
TIME...MOT...LOC 0043Z 232DEG 24KT 4569 8919 4479 9002

$$

TDH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:41 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Apr 24, 3:41 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
341 PM CDT FRI APR 24 2009

.SHORT TERM...TONIGHT THROUGH SATURDAY. THREAT OF SEVERE
THUNDERSTORMS IS THE PRIMARY CONCERN TONIGHT AS COLD FRONT SLOWLY
APPROCHES FROM THE NORTHWEST. UPPER FLOW IS SOUTHWESTERLY...SO
FRONT WILL MOVE SLOWLY THROUGH THE FORECAST AREA TONIGHT AND
SATURDAY. PRETTY GOOD CAP IN PLACE ACROSS THE REGION DURING THE
LATE AFTERNOON AND EARLY EVENING SO IT WILL LIKELY BE DUSK FOR
THINGS GET GOING. THINK WIND DAMAGE MOST LIKELY THREAT WITH THE
STORMS AS WIND FIELD IS GENERALLY UNIDIRECTIONAL ABOVE LOW LEVEL
INVERSION. 500MB TEMPERATURES ARE NOT EXPECTIONALLY COLD FOR THIS
TIME OF THE YEAR SO DO NOT EXPECT REALLY BIG HAIL. FRONT MOVES
SLOWLY INTO SOUTHERN WISCONSIN SATURDAY WITH POST FRONTAL SHOWERS
AND THUNDERSTORMS OVER MUCH OF OUR FORECAST AREA.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY...MEDIUM RANGE MODELS
APPEAR TO BE IN BETTER THAN AVERAGE AGREEMENT...AND SHOW PERSISTENT
RIDGING OVER THE EASTERN PACIFIC...TROUGHING ACROSS THE WESTERN
CONUS...AND RIDGING OVER EASTERN NORTH AMERICA.  THIS PATTERN IS
USUALLY A FAIRLY ACTIVE ONE FOR THE GREAT LAKES REGION...AND THIS IS
LOOKING TO BE NO EXCEPTION.  MAIN FORECAST CONCERNS REVOLVE AROUND
PRECIP AND CONVECTION POTENTIAL SUNDAY AND MONDAY...AND ALSO BY THE
END OF THE NEXT WORK WEEK.  THE 00Z ECMWF IS SLIGHTLY MORE ALIGNED
THAN THE 06Z GFS WITH THE 00Z GFS ENSEMBLE...SO WILL PUT MORE STOCK
INTO ITS SOLUTION WED-FRI...OTHERWISE...A BLEND OF THE 06Z GFS AND
00Z ECMWF SHALL DO.

SATURDAY NIGHT...850MB BAROCLINIC ZONE GETS HUNG UP ACROSS THE
SOUTHERN GREAT LAKES AS IT LOSES ITS SOUTHWARD PUSH AS A RESULT OF A
NORTHERN STREAM SHORTWAVE SWINGING NORTHEAST OVER QUEBEC.  WITH ITS
FGEN AND ISENTROPIC ASCENT NEARBY...THE CHANCE FOR SHOWERS WILL
CONTINUE ACROSS THE SOUTHERN HALF OF THE FORECAST AREA DURING THE
EVENING.  THE NORTHERN HALF MAY TURN OUT TO BE DRY...DEPENDING ON
WHERE EXACTLY THIS FRONT GETS HUNG UP...WITH HIGH PRESSURE SKIRTING
ACROSS THE NORTHERN GREAT LAKES FEEDING DRY AIR INTO THE AREA.  AS
ADDITIONAL SHORTWAVE ENERGY EMERGES FROM THE ROCKIES...STRENGTHENING
RETURN FLOW WILL PUSH THE FRONT NORTHWARD OVERNIGHT...PUSHING PRECIP
CHANCES FARTHER NORTH.  CURRENT GRIDS HAVE THIS HANDLED NICELY AND
WILL ONLY MAKE A FEW TWEAKS.  ALSO AGREE THAT THUNDER CHANCES LOOK
PRETTY MEAGER...DUE TO LIMITED INSTABILITY WITH A WARM NOSE CENTERED
AROUND 700MB.  THERE ARE STEEP LAPSE RATES ABOVE 700MB...BUT MUCH OF
THE FORCING IS BELOW THIS HEIGHT.  WILL SNEAK ISOLATED THUNDER
WORDING ACROSS THE SOUTH IN CASE A STORM ADVECTS INTO THE REGION
FROM THE SOUTHERN PART OF THE STATE...WHERE THERE WILL BE MORE
INSTABILITY OVERNIGHT.

SUNDAY...H850 WARM FRONT WILL CONTINUE TO SHIFT FROM SOUTH TO NORTH
ACROSS THE FORECAST AREA AS LOW PRESSURE MOVES ACROSS THE MID
MISSOURI RIVER VALLEY.  ISENTROPIC ASCENT WILL CONTINUE FOR MUCH OF
THE DAY...LEADING TO AMPLE CLOUD COVER AND LIKELY SHOWERS.
AGAIN...THE LOWERING CAP WILL CUT OFF SB CONVECTION...BUT WILL ALSO
LEAD TO INCREASING CHANCES OF ELEVATED CONVECTION IN CONJUNCTION WITH
STEEP MID-LEVEL LAPSE RATES GREATER THAN 7 C/KM.  IN
ADDITION...850MB THETAE AXIS WILL APPROACH THE WESTERN FORECAST AREA
DURING THE AFTERNOON...WHICH IS WHERE THE BEST INSTABILITY WILL
RESIDE (STILL ONLY 100-300 J/KG OF CAP LIFTED FROM 850MB).  SO THIS
STILL LOOKS TO BE MORE OF A RAIN PRODUCER GIVEN PWATS APPROACHING
1.50 INCHES AND K INDICES APPROACHING 35C WITHIN THIS THETAE
AXIS.

SUNDAY NIGHT...LOW PRESSURE MOVES ACROSS FAR NW WISCONSIN INTO LAKE
SUPERIOR WITH ITS COLD FRONT CROSSING ALL BUT THE FAR EASTERN PART
OF THE STATE.  ALTHOUGH THE 850MB THETAE AXIS MOVES ACROSS THE AREA
AHEAD OF THE FRONT...MUCH OF THE ELEVATED INSTABILITY IS LOST DURING
THE EVENING...WHICH WILL LEAD TO A DIMINISHING OF ANY THUNDERSTORMS
MOVING ACROSS THE WESTERN FORECAST AREA.  BY THE TIME THE MORNING
APPROACHES...ALL THAT MAY BE LEFT IS A BROKEN BAND OF SHOWERS.  WILL
INCREASE POPS SUNDAY NIGHT GIVEN THE AVAILABLE MOISTURE AND INITIAL
INSTABILITY ACROSS THE WEST.

MONDAY THROUGH FRIDAY....SHORTWAVE DRIVEN LOW PRESSURE SYSTEM WILL
BE EXITING NE ACROSS LAKE SUPERIOR INTO ONTARIO...WHILE ITS
ASSOCIATED COLD FRONT WILL BE DROPPING SOUTHEAST ACROSS EASTERN AND
SOUTHERN WISCONSIN ON MONDAY.  BOTH THE GFS AND ECMWF POINT TOWARDS
THE LOW LEVEL JET AHEAD OF THE COLD FRONT BEING LOCATED TO OUR SOUTH
AND EAST BY 12Z MON...SO WONDER IF THUNDER IS EVEN POSSIBLE AT THIS
TIME.  WILL TAKE INTO ACCOUNT SOME TIMING UNCERTAINTY AND KEEP THE
THUNDER MENTION ACROSS THE EAST.  OTHERWISE...SOME SHOWERS REMAIN
POSSIBLE MONDAY MORNING ACROSS THE EASTERN HALF OF THE FORECAST
AREA...BUT SHOULD BE SEEING SOME DRYING BY AFTERNOON.  A FEW SHOWERS
MAY LINGER INTO MONDAY NIGHT ACROSS THE SE.  HIGH PRESSURE THEN
BUILDS IN FOR LATE MONDAY NIGHT THROUGH WEDNESDAY.  SOME LOW RH/S
ARE POSSIBLE BOTH TUESDAY AND WEDNESDAY WITH DRY NE OR EAST
FLOW...AND WILL LOWER DEWPOINTS.  BUT HIGHS AT THIS TIME SHOULD ONLY
REACH INTO THE 50S TO AROUND 60.  BY WEDNESDAY NIGHT...RETURN FLOW
WILL STRENGTHEN OVER THE CENTRAL PLAINS AND LIFT A WARM FRONT
NORTHWARD INTO THE SOUTHERN GREAT LAKES.  CLOUDS WILL BE ON THE
INCREASE ACROSS NORTHERN WISCONSIN...BUT WILL HAVE TO CONTEND WITH
DRY EAST OR NE FLOW DOWN LOW.  WILL STICK WITH CONTINUITY AND HOLD
OFF ON PRECIP CHANCES UNTIL THURSDAY WHEN STRONGER FORCING ARRIVES
VIA THE WARM FRONT.  THE FRONT IS PROGGED TO STALL ACROSS THE
SOUTHERN GREAT LAKES WITH SOME EVIDENCE OF A WAVE TRAVELING ALONG
THE BAROCLINIC ZONE...WHICH WILL KEEP THUNDER CHANCES GOING THROUGH
FRIDAY.
&&

.AVIATION...VFR WEATHER WILL GIVE WAY TO MVFR AND IFR CONDITIONS
AS THUNDERSTORMS ARRIVE FROM NORTHWEST TO SOUTHEAST LATER TONIGHT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM/MPC
Hazardous weather outlook, Apr 24, 3:49 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
349 PM CDT FRI APR 24 2009

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-252100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
349 PM CDT FRI APR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL
ACROSS NORTH CENTRAL WISCONSIN LATE THIS AFTERNOON...AND A THREAT
OF LARGE HAIL AND DAMAGING WINDS OVER MUCH OF NORTH CENTRAL...
CENTRAL AND NORTHEAST WISCONSIN THIS EVENING. THE STORMS WILL
DEVELOP ALONG AND NORTH OF A COLD FRONT AS IT MOVES THROUGH THE
REGION THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE EXPECTED AT TIMES FROM SATURDAY THROUGH MONDAY.
LOCALLY HEAVY RAINFALL IS POSSIBLE DURING THIS PERIOD. THERE ARE
ADDITIONAL CHANCES OF THUNDERSTORMS WEDNESDAY AND THURSDAY. IT IS
TOO EARLY TO DETERMINE IF THEY MIGHT BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTH CENTRAL...CENTRAL AND
NORTHEAST WISCONSIN LATE THIS AFTERNOON AND EVENING.

LMZ521-522-541>543-252100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
349 PM CDT FRI APR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE WATERS OF
GREEN BAY AND NORTHWEST LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG MAY LIKELY DEVELOP TONIGHT AS LOW LEVEL MOISTURE ADVECTS
ACROSS THE COLD WATERS OF LAKE MICHIGAN. THE FOG MAY BE DENSE AT
TIMES.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...ESPECIALLY AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AREAS OF MARINE FOG WILL CONTINUE INTO SATURDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM SATURDAY THROUGH MONDAY.
LOCALLY HEAVY RAINFALL IS POSSIBLE DURING THIS PERIOD. THERE ARE
ADDITIONAL CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY.

TSK/RE

In the hours before

Special weather statement, Apr 24, 5:51 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
551 PM CDT FRI APR 24 2009

WIZ005-010-018-242330-
LINCOLN-ONEIDA-VILAS-
551 PM CDT FRI APR 24 2009

...THUNDERSTORM THREAT FOR NORTHWESTERN LINCOLN...SOUTHWESTERN VILAS
AND WESTERN ONEIDA COUNTIES BY 630 PM CDT...

AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BUFFALO TO STANLEY
TO HANNIBAL...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS. A SEVERE THUNDERSTORM WARNING COULD BE NEEDED IF THE STORMS
STRENGTHEN.

RDM
Special weather statement, Apr 24, 6:29 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
629 PM CDT FRI APR 24 2009

WIZ010-018-250015-
LINCOLN-ONEIDA-
629 PM CDT FRI APR 24 2009

...THUNDERSTORM THREAT FOR NORTHERN LINCOLN AND SOUTHERN ONEIDA
COUNTIES UNTIL 715 PM CDT...

AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TRIPOLI TO 19 MILES
WEST OF CHELSEA...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS. A SEVERE THUNDERSTORMS WATCH IS IN EFFECT UNTIL 11 PM.

RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 1:25 PM CDTSmall Craft AdvisoryGRB15 hr
Apr 24, 6:44 PM CDTSevere Thunderstorm WarningGRBOneida61 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.